Skip to Main content Skip to Navigation
Journal articles

Scattering of electromagnetic waves by rough dielectric surfaces

Abstract : We present a treatment of the scattering of electromagnetic waves at rough dielectric surfaces using both the Rayleigh hypothesis and the extinction theorem. An explicit expression relating s- and p-polarized components of the field in the dielectric with the incident field is given. A Dyson equation is then derived for the field and an exact iterative series solution is given for both transmitted and reflected fields. In order to evaluate quantitatively the accuracy of this method, scattering by a sinusoidal grating is examined in detail; the results are in agreement with rigorous approaches previously reported.
Document type :
Journal articles
Complete list of metadatas

Cited literature [7 references]  Display  Hide  Download

https://hal-iogs.archives-ouvertes.fr/hal-01617143
Contributor : Fatima Pereira <>
Submitted on : Monday, October 16, 2017 - 11:34:32 AM
Last modification on : Friday, July 3, 2020 - 9:28:03 AM
Long-term archiving on: : Wednesday, January 17, 2018 - 1:16:27 PM

File

PhysRevB.37.6436.pdf
Publisher files allowed on an open archive

Identifiers

Citation

J.-J. Greffet. Scattering of electromagnetic waves by rough dielectric surfaces. Physical Review B: Condensed Matter and Materials Physics, American Physical Society, 1988, 37 (11), pp.6436-6441. ⟨10.1103/PhysRevB.37.6436⟩. ⟨hal-01617143⟩

Share

Metrics

Record views

383

Files downloads

312